Alert archive / Nevada / Special Weather Statements in 2012

Special Weather Statement, NWS Elko, NV

July 14, 2012Eureka County, Nevada

NWS Elko, NV issued this special weather statement at Jul 14, 2012, 2:13 PM PDT for Eureka County, Nevada. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2012, 2:13 PM PDT (21:13 UTC)
Expired
Jul 14, 2012, 2:45 PM PDT
In force
32 min
Issued by
NWS Elko, NV

County Eureka County, NV

The radar

The Elko radar (KLRX), 102 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WWUS85 KLKN 142113
SPSLKN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
213 PM PDT SAT JUL 14 2012

NVZ035-037-038-142145-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-SOUTHWEST ELKO
COUNTY NV-WHITE PINE COUNTY NV-
213 PM PDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EUREKA...EXTREME
NORTHWESTERN WHITE PINE AND EXTREME SOUTHERN ELKO COUNTIES UNTIL 245
PM PDT...

AT 210 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES NORTHEAST OF GARDEN PASS...MOVING
NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN EUREKA COUNTY...
  RURAL SOUTHERN ELKO COUNTY ALONG STATE ROUTE 288...
  

&&

LAT...LON 4026 11587 4007 11570 3999 11596 4008 11608
TIME...MOT...LOC 2112Z 236DEG 8KT 4007 11597

$$

DD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:19 AM PDT, 10 hours 54 minutes earlier.

Area forecast discussion, Jul 14, 3:19 AM PDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
319 AM PDT SAT JUL 14 2012

.SYNOPSIS...MONSOON MOISTURE CONTINUES TO MOVE INTO THE STATE
BRINGING SHOWERS AND THUNDERSTORMS TO MOST OF THE GREAT BASIN
THROUGH EARLY NEXT WEEK. HEAVY RAINS MAY CAUSE SOME FLOODING
ISSUES FOR EAST CENTRAL NEVADA THIS WEEKEND.

&&

.SHORT TERM...TODAY THROUGH SUNDAY. RADAR INDICATES MOST SHOWER
ACTIVITY IS CURRENTLY OVER EASTERN NEVADA. MOST NOTABLE CONVECTION
DEVELOPED LAST EVENING ACROSS LINCOLN COUNTY AND SHOWED SOME
THUNDERSTORM TRAINING OVER THE SOUTHERN PORTION OF THE EGAN
MOUNTAIN RANGE EXTENDING SEVERAL MILES INTO WHITE PINE COUNTY. BUT
THE TENDENCY IS A SLOW EASTERLY MOVEMENT...MINIMIZING FLASH
FLOODING CONCERNS THIS MORNING AS ISOLATED THUNDERSTORMS CONTINUE
TO MOVE EAST OF ELY. THE FLASH FLOOD WATCH CONTINUES THROUGH PART
OF THIS EVENING.

AN AREA OF SHOWERS SHOWED ENHANCEMENT EAST OF THE RUBY MOUNTAINS
THAT SUBSEQUENTLY MOVED NORTH THROUGH THE WELLS AREA HOWEVER
STAYED WEST OF THE 20 MILE FIRE NW OF MONTELLO. GROUND TRUTH AT RUBY
VALLEY RAWS SITE INDICATED LESS THAN 0.10 INCHES OF PRECIPITATION.

OTHERWISE...THE MONSOON PUSH WILL BE SIGNIFICANT TODAY THROUGH
SUNDAY HOWEVER MOISTURE IS FINDING IT DIFFICULT TO PUSH INTO
NORTHERN NEVADA FOR THE MOST PART. TEMPERATURES WILL GENERALLY BE
IN THE 70S AND LOWER 80S WITH EXCEPTION OF HUMBOLDT COUNTY WHERE
ITS DRIER WITH FEWER CLOUDS...TEMPERATURES THERE COULD STILL REACH
90 DEGREES.

THERE IS FLASH FLOOD POTENTIAL THROUGH MID EVENING. INSTABILITY
SHOULD CAUSE A RIPE ENVIRONMENT FOR A RESTART OF THUNDERSTORM
ACTIVITY ON SUNDAY...PERHAPS MORE BREAKS OF SUNSHINE TO GET THINGS
GOING. AN INCOMING SHORTWAVE TROUGH WILL HELP KEEP TS DEVELOPMENT
FROM MOVING FURTHER WEST...SO LOOKING LIKE THE SAME LOCATIONS AS
TODAY...EMPHASIS ON EAST CENTRAL NEVADA.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. TROUGH TO OUR NORTHWEST
WILL DIG AND SHIFT ENOUGH TO FORCE WINDS ALOFT TO BECOME MORE
SOUTHWESTERLY THAN SOUTHERLY DURING THE BEGINNING OF THE LONG TERM
PERIOD...WHICH WILL START TO PUSH THE MONSOON MOISTURE OUT OF THE
AREA. WHILE THIS PROCESS WILL START AS EARLY AS MONDAY...MOISTURE
WON'T BE COMPLETELY SCOURED OUT UNTIL WEDNESDAY. TROUGH WILL THEN
WEAKEN AND LIFT OUT BY FRIDAY ALLOWING WINDS TO SHIFT BACK TO THE
SOUTH ALOFT AND BRING SOME MORE MONSOON MOISTURE BACK TO THE REGION.
HIGHS WILL START OUT NEAR NORMAL EARLY IN THE LONG TERM BUT THEN
RISE AGAIN LATER IN THE WEAK. RCM

&&

.AVIATION...VFR CIGS THROUGH THE NEXT 24 HOURS AT ALL TERMINALS.
SCATTERED TSRA MAY CAUSE BRIEF REDUCTIONS IN VISIBILITY TO MVFR OR
EVEN BRIEFLY IFR DURING HEAVY RAIN...MOST LIKELY AT KELY BUT ALSO
POSSIBLY AT KTPH AND PERHAPS EVEN KEKO. WINDS MAY GUST TO 40 KNOTS
WITH ANY THUNDERSTORMS AS WELL. OTHERWISE...WINDS SHOULD MOSTLY BE
LIGHT AT KELY AND KEKO...BUT A GUSTY SOUTHERLY WIND WILL PREVAIL
DURING THE AFTERNOON ON SATURDAY AT KWMC AND ESPECIALLY KTPH. RCM

&&

.FIRE WEATHER...SUBTROPICAL MOISTURE WILL CONTINUE TO SURGE NORTH
FROM SOUTHERN NEVADA TODAY. AREAL COVERAGE OF WET THUNDERSTORM
ACTIVITY WILL BE GREATER SOUTH OF HIGHWAY 50.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NEVADA WHERE
THERE IS A POTENTIAL FOR FLASH FLOODING. ANY PREVIOUSLY BURNED
AREAS COULD DEVELOP DEBRIS FLOWS EVEN WITH LIGHTER AMOUNTS OF
RAIN.

THE AIR MASS WILL CONTINUE TO BE UNSTABLE THROUGH EARLY NEXT WEEK
HOWEVER THE POTENTIAL FOR WETTING RAINS WILL DIMINISH AS THE CORE
OF THE DEEP MOISTURE SHIFTS EAST.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR NORTHEASTERN NYE
COUNTY...WHITE PINE COUNTY.

&&

92/93/93/92
Hazardous weather outlook, Jul 14, 3:46 AM PDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
346 AM PDT SAT JUL 14 2012

NVZ030-031-033-034-036>040-151200-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-
346 AM PDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A MONSOON FLOW OF MOISTURE WILL LEAD TO INCREASED THUNDERSTORM
COVERAGE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-041-151200-
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
346 AM PDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A MONSOON FLOW OF MOISTURE WILL LEAD TO INCREASED THUNDERSTORM
COVERAGE TODAY. THUNDERSTORMS WILL BE WET AND LOCALLY HEAVY
RAIN MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, Jul 14, 1:02 PM PDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
102 PM PDT SAT JUL 14 2012

NVZ037-142045-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
102 PM PDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 145
PM PDT...

AT 100 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF GARDEN PASS...MOVING EAST
AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND DEADLY LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   GARDEN PASS...

&&

LAT...LON 3991 11608 3968 11597 3957 11647 3973 11656
TIME...MOT...LOC 2002Z 249DEG 15KT 3968 11640

BB
Special weather statement, Jul 14, 1:51 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
151 PM PDT SAT JUL 14 2012

NVZ034-038-142115-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV-
151 PM PDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 215 PM
PDT...

AT 146 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF JIGGS...MOVING NORTHEAST AT
5 MPH. THIS STORM WILL PASS OVER STATE ROUTE 228 SOUTH OF JIGGS.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
PEA SIZED HAIL...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN ELKO COUNTY...

&&

LAT...LON 4046 11565 4025 11551 4014 11582 4030 11594
TIME...MOT...LOC 2050Z 240DEG 6KT 4027 11578

RLC
Special weather statement, Jul 14, 1:55 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
155 PM PDT SAT JUL 14 2012

NVZ037-142130-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
155 PM PDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 230
PM PDT...

AT 151 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF GRASS VALLEY...MOVING EAST
AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
PEA SIZED HAIL...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN EUREKA COUNTY...
  RURAL CENTRAL EUREKA COUNTY...

&&

LAT...LON 3991 11637 3977 11619 3963 11646 3978 11659
TIME...MOT...LOC 2055Z 252DEG 7KT 3975 11644

RLC
Special weather statement, Jul 14, 1:57 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
157 PM PDT SAT JUL 14 2012

NVZ037-142130-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
157 PM PDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EUREKA COUNTY UNTIL 230
PM PDT...

AT 156 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 21 MILES SOUTHWEST OF PINTO SUMMIT...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN...PEA SIZED HAIL AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN EUREKA COUNTY...

&&

LAT...LON 3947 11611 3934 11599 3923 11632 3936 11643
TIME...MOT...LOC 2057Z 239DEG 24KT 3931 11627

RLC
Special weather statement, Jul 14, 2:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
213 PM PDT SAT JUL 14 2012

NVZ035-037-038-142145-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-SOUTHWEST ELKO
COUNTY NV-WHITE PINE COUNTY NV-
213 PM PDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EUREKA...EXTREME
NORTHWESTERN WHITE PINE AND EXTREME SOUTHERN ELKO COUNTIES UNTIL 245
PM PDT...

AT 210 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES NORTHEAST OF GARDEN PASS...MOVING
NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN EUREKA COUNTY...
  RURAL SOUTHERN ELKO COUNTY ALONG STATE ROUTE 288...

&&

LAT...LON 4026 11587 4007 11570 3999 11596 4008 11608
TIME...MOT...LOC 2112Z 236DEG 8KT 4007 11597

DD

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:38 PM PDTSpecial Weather StatementLKN37 min
Jul 13, 6:00 PM PDTAreal Flood AdvisoryLKNNye2 hr
Jul 14, 1:02 PM PDTSpecial Weather StatementLKNEureka43 min
Jul 14, 1:12 PM PDTAreal Flood AdvisoryLKNLander3 hr
Jul 14, 1:44 PM PDTAreal Flood AdvisoryLKNEureka, Lander5 hr
Jul 14, 1:51 PM PDTSpecial Weather StatementLKN24 min
Jul 14, 1:55 PM PDTSpecial Weather StatementLKNEureka35 min
Jul 14, 1:57 PM PDTSpecial Weather StatementLKN33 min
Jul 14, 2:42 PM PDTSpecial Weather StatementLKNEureka33 min
Jul 14, 2:58 PM PDTSevere Thunderstorm WarningLKNEureka, White Pine32 min
Jul 14, 3:37 PM PDTSpecial Weather StatementLKN23 min
Jul 14, 4:08 PM PDTSpecial Weather StatementLKNWhite Pine22 min
Jul 14, 4:47 PM PDTSpecial Weather StatementLKN28 min
Jul 14, 4:57 PM PDTFlash Flood WarningLKNEureka, Lander, White Pine100 min

Nearby

Special Weather Statements in Nevada, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.